MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS MESH SOFRADIM - PARIETEX¿ OPTIMIZED COMPOSITE MESH; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS MESH SOFRADIM - PARIETEX¿ OPTIMIZED COMPOSITE MESH; MESH, SURGICAL, POLYMERIC
Model Number PCO3020FX
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Tissue Damage (2104); No Code Available (3191)
Date of Event 02/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, patient reported symptoms evident of possible adhesions.Open laparotomy was done as an intervention to remove implanted mesh adhesions and bowel resection.Transracial sutures were evident at time of mesh removal and it was partially integrated with bowel adhesions that is evident.There was an unanticipated tissue loss and damage as a result of this problem and was treated by performing bowel resection.It requires more than 6 hours to remove adhesions and the implanted mesh.Incision was extended more than 1 inch due to the problem.Patient remains in the hospital.
 
Event or Problem Description
Incision was extended more than 1 inch due to the problem.Patient remains in the hospital.
 
Additional Manufacturer Narrative
Evaluation summary: one device was returned for investigation.A review of the device history record has been performed and no failure that may relate to the reported conditions have been noted.Especially the records related to the collagen casting and the collagen based film results were found within specifications.The visual examination of the provided pictures shows that: picture #175986:the explanted mesh was torn and incorporated into the viscera.The textile knitting pattern seems to match with parietex optimized composite textile knitting pattern.However the picture does not allow to detect if a collagen film was present and its state.Picture #175985:the explanted mesh was torn and cut into 4 pieces.Several suture fixations (at least 6 sutures) are visible on 2 pieces of the mesh.The textile knitting pattern seems to match with parietex optimized composite textile knitting pattern.Many visceral adhesions are visible on the mesh.The reported condition was confirmed.The visual examination of the provided pictures shows that the mesh was rolled up into the viscera.The reported adhesion is a known potential complication of this type of surgery.The product ifu which accompanies each device states in chapter ¿possible complications¿ that ¿the possible complications associated with the use of parietex¿ optimized composite mesh are those typically associated with surgically implantable materials: seroma/ hematoma / recurrence /adhesions/ chronic pains/ infection / fistula formation/ irritation/ inflammation/ allergic reactions to the components of the product.¿ based on our investigation and a complaint history review, the manufacture of the device is not suspected.There is no indication that there is a defective lot or that this event represents an emerging adverse quality trend.Known complication of the procedure.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MESH SOFRADIM - PARIETEX¿ OPTIMIZED COMPOSITE MESH
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key8399377
Report Number9615742-2019-00414
Device Sequence Number13531086
Product Code FTL
UDI-Device Identifier10884521179844
UDI-Public10884521179844
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberPCO3020FX
Device Catalogue NumberPCO3020FX
Device Lot NumberPPF0412X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer03/13/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;